What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 12, 1:51 PM MST, 54 minutes earlier.
Area forecast discussion, Jul 12, 1:51 PM MST, 54 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
251 PM MDT Fri Jul 12 2019
.SHORT TERM...(This evening through Saturday)
Issued at 200 PM MDT Fri Jul 12 2019
Scattered to isolated showers and thunderstorms have developed
early this afternoon and will continue into the evening hours.
Coverage should increase over northwest WY later this afternoon
and transition to northern to northeast WY where SPC has outlines
a marginal risk for severe storms. Although the temp-dew point
spread is high, higher dew points in the 50s should allow some
rain and small hail along with moderate to strong wind gusts.
Southwest of the divide where dew points are in the 30s, strong
wind gusts should be the primary threat. With the convective
activity across northern WY and a shortwave trough moving through
Montana, a northerly wind shift will push southward during the
evening hours from northern into central WY. This boundary should
be a focus for additional and lingering showers through midnight
across the eastern Bighorn Basin and into Johnson and Natrona
Counties. Some low clouds of 2500 to 5000 feet are possible
between Buffalo and Casper overnight and into Saturday morning.
The weak ridging will continue to allow moisture and modest
instability into the area again on Saturday with afternoon
temperatures similar to Friday. At this time, the focus of
convective activity appears to be from southern/southwest WY, then
transitioning to western and northern WY later in the day.
Increased cloud cover could keep afternoon temperatures down a bit
Saturday afternoon. Another shortwave trough moving through
Montana will help the later development across northern WY as well
as keep weak instability across the area into the later evening on
Saturday.
.LONG TERM...(Saturday night through Friday)
Issued at 150 PM MDT Fri Jul 12 2019
A shortwave will move across the region on Sunday from the
northwestern CONUS bringing a continued chance for showers and
thunderstorms to Wyoming. The best chances should be across northern
and western areas where stronger instability is forecasted Sunday
afternoon. Despite a similar setup on Monday, capping currently
looks to keep convection more isolated during the afternoon, mainly
limited to higher elevations across northern Wyoming. Rain chances
will start to decrease after Monday, with only isolated convection
likely Tuesday and Wednesday. Upper flow will shift to a more zonal
pattern on Thursday, with mainly warm and dry conditions through the
end of the period. Gusty conditions Thursday and Friday could lead
to some elevated fire weather conditions in the south and east.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1130 AM MDT Fri Jul 12 2019
Mostly clear skies this morning are starting to see cumulus
development as heating begins convective development for the
afternoon. VFR conditions generally expected though a slight chance
of MVFR is possible if thunderstorms move over a TAF site. All TAF
sites have a chance of showers and thunderstorms this afternoon and
evening, with the higher chance across northwest and northern WY.
With the warm dry boundary layer, strong wind gusts are the biggest
threat although the general flow today is weaker than Thursday.
Lingering showers with a north wind are expected in the Bighorn
Basin and Johnson into Natrona Counties during the evening hours,
and eventually pushing into the Wind River Basin after 03Z/Sat. A
similar pattern will set up on Saturday with mostly clear skies and
weak winds during the morning, transitioning to afternoon and
evening thunderstorms. Saturdays activity should be more from
southwest to west to northwest WY and linger through midnight.
&&
.FIRE WEATHER...
Issued AT 150 PM MDT Fri Jul 12 2019
Weak high pressure with mid-level moisture and instability
continues over western and central WY today and into the weekend.
Temperatures will remain quite warm for the next couple of days,
though not scorching. Overnight temperatures will be warm too. Afternoon
humidities across southern and central WY will also be fairly dry
with values in the mid to upper teens, and some foothills
locations will only increase to 30-40 percent. Scattered to
isolated showers and thunderstorms will continue late this
afternoon and into the evening hours, with coverage and intensity
increasing across northern and northwest WY. Strong outflow winds
are the primary threat today. A repeat show for Saturday and
Sunday with relatively light winds and more showers and
thunderstorms during the afternoon and evening hours.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...McDonald
LONG TERM...Myers
AVIATION...McDonald
FIRE WEATHER...McDonald
Hazardous weather outlook, Jul 12, 3:43 AM MST, 11 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
443 AM MDT Fri Jul 12 2019
WYZ001>020-022>030-131045-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
443 AM MDT Fri Jul 12 2019
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...Today and Tonight.
Scattered afternoon thunderstorms are expected across northern
Wyoming. Strong and gusty winds are expected near thunderstorms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Isolated to widely scattered thunderstorms are possible each
afternoon Saturday through Tuesday.
Elevated fire weather concerns are possible on Wednesday and
Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 12, 1:38 PM MST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Riverton WY
238 PM MDT Fri Jul 12 2019
WYZ017-122100-
Wind River Basin-
238 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 300
PM MDT...
At 237 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Pavillion, moving southeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Pavillion around 250 PM MDT.
Other locations impacted by this storm include Midvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Morton Lake, Ocean Lake, or Bass Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4348 10856 4346 10856 4345 10854 4343 10853
4344 10852 4344 10849 4343 10847 4344 10847
4345 10844 4341 10824 4311 10852 4334 10895
4351 10872
TIME...MOT...LOC 2037Z 305DEG 24KT 4337 10871
McDonaldSpecial weather statement, Jul 12, 1:43 PM MST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Riverton WY
243 PM MDT Fri Jul 12 2019
WYZ005-007-122115-
Owl Creek and Bridger Mountains-Southwest Big Horn Basin-
243 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS COUNTY
UNTIL 315 PM MDT...
At 242 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Thermopolis, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Lucerne around 300 PM MDT.
Thermopolis and Hot Springs State Park around 305 PM MDT.
Other locations impacted by this storm include Hot Springs County
Fairgrounds and Hot Springs County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near the Bighorn River, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4371 10852 4384 10839 4368 10791 4346 10812
TIME...MOT...LOC 2042Z 301DEG 21KT 4371 10835
McDonald
Special weather statement, Jul 12, 2:11 PM MST, 34 minutes before
Special Weather Statement
National Weather Service Riverton WY
311 PM MDT Fri Jul 12 2019
WYZ007-017-122145-
Owl Creek and Bridger Mountains-Wind River Basin-
311 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 345
PM MDT...
At 310 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Pavillion, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of central Fremont
County, including the following locations... Midvale and Riverton
Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Ocean Lake, Bass Lake, or Boysen Reservoir, get out of
the water and move indoors or inside a vehicle. Remember, lightning
can strike out to 10 miles from the parent thunderstorm. If you can
hear thunder, you are close enough to be struck by lightning. Move
to safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4322 10876 4349 10857 4344 10811 4299 10841
TIME...MOT...LOC 2110Z 294DEG 19KT 4333 10851
McDonald
Special weather statement, Jul 12, 2:13 PM MST, 32 minutes before
Special Weather Statement
National Weather Service Riverton WY
313 PM MDT Fri Jul 12 2019
WYZ010-011-122145-
Southeast Johnson County-Northeast Johnson County-
313 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL JOHNSON COUNTY UNTIL
345 PM MDT...
At 312 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Powder River Rest Area, which is 17 miles southeast of
Buffalo, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Johnson County.
This includes Interstate 90 between mile markers 69 and 87.
LAT...LON 4415 10652 4429 10652 4430 10618 4409 10617
TIME...MOT...LOC 2112Z 284DEG 14KT 4421 10642
Myers
Special weather statement, Jul 12, 2:16 PM MST, 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
316 PM MDT Fri Jul 12 2019
WYZ005>007-122145-
Owl Creek and Bridger Mountains-Southeast Big Horn Basin-Southwest
Big Horn Basin-
316 PM MDT Fri Jul 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND
CENTRAL WASHAKIE COUNTIES UNTIL 345 PM MDT...
At 315 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lucerne, which is 8 miles northeast of Thermopolis, moving east at 15
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Hot
Springs and central Washakie Counties, including the following
locations... Hot Springs County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4365 10821 4384 10814 4385 10773 4350 10783
TIME...MOT...LOC 2115Z 286DEG 14KT 4374 10810
McDonald
Local storm report, Jul 12, 2:33 PM MST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
333 PM MDT FRI JUL 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 3 SW I90 EXIT 65 44.25N 106.60W
07/12/2019 M0.50 INCH JOHNSON WY TRAINED SPOTTER
PEA AND MARBLE SIZE
0320 PM HAIL 2 N LUCERNE 43.76N 108.17W
07/12/2019 M0.50 INCH HOT SPRINGS WY TRAINED SPOTTER
MAINLY PEA SIZE WITH A FEW MARBLE SIZE MIED IN
&&
GSWANSON